MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-25
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Retraction Problem (1536); Activation, Positioning or Separation Problem (2906); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reported at this time based on additional/new information received indicating a reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a pipeline embolization device was deployed to treat a matricidal, saccular aneurysm in the left carotid artery, which was compressing the carotid and described as very rare.The aneurysm was unruptured, with a neck diameter of 2 mm, and the vessel exhibited moderate tortuosity.Dual antiplatelet treatment had been administered.During the procedure, they deployed the first portion of the stent, waited for a minute to let time for the flow diverter to open properly, load a bit of the system and then completed deployment with not resheathing.The pipeline was said to be perfect.They had to use a transform for balloon angioplasty at the neck as it was said to be super tight anatomy.Two days post-procedure it was observed on imaging that the patient had non-ischemic cerebral enhancing (nice) lesions.There were no patient symptoms, complications, or injury reported as a result of this event.The pipeline landing zone was 3.82mm distal and 3.84mm proximal.The devices were prepared according to the instructions for use (ifu).Additional information received reported the pipeline initially had difficulty opening at the distal end but was ultimately opened and able to be deployed.They tried to resheath the pipeline but it felt like the wings were stuck.When they remove the delivery phenom 27 catheter, it was a bit accordion due to the friction with the wings.The balloon angioplasty was used to dilate the patient's artery which was only 2mm at the aneurysm neck, indicating the dilation with the balloon was due to the patient's anatomy.The pipeline and outcome looked great on post-procedure imaging.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported continuous catheter flush was administered during the procedure as indicated in the instructions for use (ifu).

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23469080
Report Number2029214-2025-02334
Device Sequence Number12984334
Product Code OUT
UDI-Device Identifier00763000284282
UDI-Public(01)00763000284282(17)280109(10)D009543
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-25
Device Catalogue NumberPED2-375-25
Device Lot NumberD009543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/04/2025
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown